Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 1:47 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2011, 1:47 PM CDT (18:47 UTC)
- Expired
- Aug 25, 2011, 2:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 1:47 PM CDT | TSTM WND GST 63 | Inez, TX | MEASURED THUNDERSTORM WIND GUST OF 63 MPH REPORTED IN INEZ,TX |
| Aug 25, 1:50 PM CDT | TSTM WND DMG | Se Port Lavaca, TX | TWO STORY HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR ALAMO BEACH. NWS SURVEY TEAM ENROUTE THIS EVENING. |
| Aug 25, 2:00 PM CDT | TSTM WND DMG | Sw Victoria, TX | PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS APPROX. |
| Aug 25, 2:20 PM CDT | TSTM WND DMG | Sw Victoria, TX | PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS APPROX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3146 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS54 KCRP 251847
SVRCRP
TXC057-469-251945-
/O.NEW.KCRP.SV.W.0032.110825T1847Z-110825T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS
VICTORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 245 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TELFERNER...OR NEAR
VICTORIA...AND MOVING SOUTHWEST AT 15 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED IN NORTHERN CALHOUN COUNTY...AROUND 10
MILES NORTH OF SEADRIFT...MOVING WEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DACOSTA...
GUADALUPE...
VICTORIA DETAR HOSPITAL NORTH...
DOWNTOWN VICTORIA...
BLOOMINGTON...
SAXET LAKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2843 9653 2844 9674 2892 9721 2908 9697
2879 9669 2877 9669 2876 9666 2874 9666
2872 9664 2870 9665 2865 9660 2860 9660
2859 9658
TIME...MOT...LOC 1846Z 052DEG 11KT 2881 9691
$$
MB1 follow-up statement
248
WWUS54 KCRP 251915
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT THU AUG 25 2011
TXC057-469-251945-
/O.CON.KCRP.SV.W.0032.000000T0000Z-110825T1945Z/
CALHOUN-VICTORIA-
215 PM CDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR VICTORIA AND NORTHWESTERN CALHOUN COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE LINE OF STORMS EXTENDED FROM VICTORIA TO
GREEN LAKE...MOVING SOUTHWEST AT 20 TO 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAXET LAKES...
LAT...LON 2879 9681 2874 9678 2872 9669 2869 9670
2868 9668 2866 9669 2850 9664 2844 9674
2892 9721 2907 9699
TIME...MOT...LOC 1914Z 052DEG 11KT 2876 9699
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:35 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 25, 12:35 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1235 PM CDT THU AUG 25 2011 .DISCUSSION...UPDATE FOR 18Z AVIATION BELOW. && .AVIATION...SCT SHRA AND TSTMS ASSOC WITH MID LEVEL DISTURBANCE WL BE POSSB FM BEA-RKP-PKV-VCT THRU 21Z...THEN EXPAND SW TOWARDS ALI- HBV-LRD 20Z-02Z. CONDS ARE FAVORABLE FOR STRONGER WIND GUSTS IN TSTMS ACROSS THE NE CWA NEAR VCT. BRIEF IFR CONDS POSSB IN ANY HEAVIER SHRA AND TSTMS. CONVECTION SHOULD GRADUALLY END OUT NEAR LRD AFTER 02Z. OTHERWISE VFR CONDS WITH WINDS TURNING E AND SE THRU THE AFTN. OCCASIONAL WIND GUSTS OVER 20 KTS AT CRP/ALI/NQI/NGP BEHIND THE SEA-BREEZE. && .PREV DISCUSSION... /ISSUED 1216 PM CDT THU AUG 25 2011/ DISCUSSION...SECOND UPDATE OUT INCREASING POPS ACROSS THE NORTHEAST AND NORTH-CENTRAL COUNTIES. COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASING TO THE NORTHEAST ASSOCIATED WITH MID LEVEL VORT. STEERING CURRENTS TO THE SOUTHWEST SHOULD ALLOW FOR THIS CONVECTION TO ENTER THE NORTHEAST CWA. COVERAGE SHOULD THEN EXPAND INLAND ACROSS THE NORTHEAST CWA MID AFTERNOON AND POSSIBLY INTO CENTRAL AND NORTHERN CWA INTO BETTER INSTABILITY...AND AHEAD OF SEABREEZE MOVING INLAND. IN ADDITION...A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS GIVEN STRENGTHENING LOW LEVEL LAPSE RATES/CAPE...AND IN AN AREA ACROSS THE NORTHEAST CWA WHICH RESIDES ALONG THE SOUTHERN FRINGES OF BETTER BELT OF 30 KT 0-3KM AND 0-6KM SHEAR. UPDATES OUT. PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 25 2011/ DISCUSSION...MODELS YESTERDAY DID POOR JOB WITH HANDLING OF MOISTURE FIELDS AS WELL AS VORT MAX TO THE NORTHEAST LEFT OVER FROM LAST NIGHTS CONVECTION. NEARLY 2.15" PWAT OBSERVED ON THE 12Z SOUNDING AND VERIFIED ACROSS THE COASTAL BEND REGION ON THE GOES PW SOUNDER. COOLER H85-H7 COLUMN WITH EAST-NORTHEAST FLOW...AND WEAK SURFACE WINDS EVENTUALLY TURNING EAST-SOUTHEAST THIS AFTERNOON WITH THE DEVELOPMENT OF THE SEA-BREEZE. ALL THIS FAVORS SLIGHTLY BETTER CHANCES FOR RAIN TODAY ACROSS SOUTH TEXAS THAN WAS INDICATED YESTERDAY. AFTER A FEW COASTAL SHOWERS THIS MORNING FOCUS WILL SHIFT INLAND WITH THE SEABREEZE AND ALSO ACROSS THE NORTHEAST CWA CLOSER TO THE PVA ASSOCIATED WITH THE VORT MAX. INCREASED POPS ACROSS THE FAR NORTHEAST TO 30% AND WILL CONTINUE TO MONITOR RADAR TRENDS ACROSS SOUTHEAST TEXAS FOR ANY ADDITIONAL UPDATES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 96 75 99 76 104 / 20 10 10 0 0 VICTORIA 99 76 103 75 106 / 50 10 10 0 0 LAREDO 106 79 107 80 108 / 10 20 10 0 0 ALICE 102 75 104 75 107 / 30 10 10 0 0 ROCKPORT 94 79 96 78 97 / 30 10 10 0 0 COTULLA 104 75 106 76 108 / 20 20 10 0 0 KINGSVILLE 99 74 102 77 107 / 20 10 10 0 0 NAVY CORPUS 93 80 94 79 96 / 20 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CDT THU AUG 25 2011 TXZ229>234-239>247-261045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110 DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
In the hours before
Special weather statement, Aug 25, 12:17 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1217 PM CDT THU AUG 25 2011 TXZ247-251815- CALHOUN- 1217 PM CDT THU AUG 25 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING CALHOUN COUNTY BY 100 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EL CAMPO SOUTHWARD TO PALACIOS...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. MB
Special weather statement, Aug 25, 1:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 102 PM CDT THU AUG 25 2011 TXZ234-251900- VICTORIA- 102 PM CDT THU AUG 25 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING VICTORIA COUNTY BY 130 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EDNA SOUTHWARD TO LAVACA BAY...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS CLUSTER OF STORMS. MB
Special weather statement, Aug 25, 1:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 112 PM CDT THU AUG 25 2011 TXZ247-251915- CALHOUN- 112 PM CDT THU AUG 25 2011 ...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN COUNTY... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT COMFORT TO 9 MILES SOUTHWEST OF INDIANOLA...MOVING WEST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY PUSH ACROSS CALHOUN COUNTY. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:26 PM CDT | Tornado Warning | CRP | Calhoun | 34 min |
| Aug 25, 2:04 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 56 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 67 min |
| Aug 25, 2:43 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 62 min |
| Aug 25, 3:02 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, Refugio, San Patricio | 43 min |
| Aug 25, 3:05 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 40 min |
| Aug 25, 3:21 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, Refugio, San Patricio | 54 min |
| Aug 25, 3:35 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 55 min |
| Aug 25, 3:38 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Aug 25, 3:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 59 min |
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 56 min |
| Aug 25, 4:17 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 88 min |
| Aug 25, 4:31 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 59 min |
| Aug 25, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.